MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Eye Pain (4467)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens the lens remains implanted.(b)(4).The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted in the right eye that patient experienced defined halos and glare.Distance images are clear with right eye (shape of leaves, road signs, etc).The patient can drive however, the patient avoids night driving.Through follow-up with the patient, it was learned that the patient currently still experiences halos and glare around house lights and oncoming vehicle traffic with the right eye.The patient has experienced more dry eye symptoms and uses over-the-counter lubricating drops (systane).The patient reported that the visual issues in the right eye are not affecting daily activities.The visual issues started the day after surgery and clarity improved over two to three months.The patient had more dry eyes until two to three months post-surgery.Glare persists however, the patient can drive during the night cautiously (with increased getting used to the lens).After completion of the one-month use of typical post-surgery eye drops, the patient still experienced some pain, dryness, discomfort, and the patient¿s vision was blurry.The doctor instructed the patient to continue use of an additional one month of steroid eye drops, three times per week, then two drops the third week, and one drop the fourth week.It took about three to four months to have clearer vision.There are no planned interventions for the right eye.Prescription for right eye: -5.25 sph; -0.75 cyl; 060 axis; reading addition: +2.50; the patient wears acuvue 1day moist multifocal contact -5.00/m.The patient reported visual acuity in the right eye is 20/25 and noted that near vision is better with the lens in the left eye.The iol remains implanted.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15097453
Report Number3012236936-2022-01983
Device Sequence Number12070735
Product Code POE
UDI-Device Identifier05050474591714
UDI-Public(01)05050474591714(17)240130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model NumberZXR00
Device Catalogue NumberZXR00U0135
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age57 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceAsian